Jump to content
Sign in to follow this  
TJM

Question on Chemo

Recommended Posts

Meant with the witch doctor today to review the nasty brew of chemicals I will be getting and the oncologist mentioned that the second and third doses is Cisplatin could be taken in pill form versus IV.

Curious why doesn't everyone go with the pill? Nurse told me it was about 50 50. Her only reason why some do IV is the doctor doesn't trust them to take all the nausea drugs and chemo correctly. Thinking there must be another reason.

Any advice?

Peace

Tom

Share this post


Link to post
Share on other sites

My best guess is if there’s an allergic reaction the IV chemo can be stopped & Benadryl/steroids can be added to the mix.  Given the chemo combo have you considered having a port “installed”?   Easier on the veins.   

Share this post


Link to post
Share on other sites

Yep. Doc suggested it...I didnt even have to bring it up. Port goes in week after next. Not sure if I want it on the surgery side or on the other side? Any thoughts?

Thx

Share this post


Link to post
Share on other sites

Saw your post in the SCLC group. A chemo pill was never brought up to my wife. Perhaps the same day radiation therapy had something to do with it. I plan on asking. I wonder if a port is really necessary with chemo being every 3 weeks? I worry about showers, irritation, etc.

Share this post


Link to post
Share on other sites

I have a port and haven't had any problems with it. It's on my right side and low on my chest. My first chemo was through a vein and the port is by far much better for me. I golf and bowl and have had no problems. My chemo is every three weeks also. You just need to be careful not to bump the area. Of course, everyone is different, but my veins are small and there was more pain for me being treated through the arm.

Share this post


Link to post
Share on other sites
Sign in to follow this  

×
×
  • Create New...